Representations and bounds for zeros of orthogonal polynomials and eigenvalues of sign-symmetric tri-diagonal matrices

Share/Save/Bookmark

Doorn, Erik A. van (1987) Representations and bounds for zeros of orthogonal polynomials and eigenvalues of sign-symmetric tri-diagonal matrices. Journal of Approximation Theory, 51 (3). pp. 254-266. ISSN 0021-9045

open access
[img]
Preview
PDF
542kB
Abstract:We consider a sequence ¦pn¦ of orthogonal polynomials defined by a three-term recurrence formula. Representations and bounds are derived for the endpoints of the smallest interval containing the (real and distinct) zeros of Pn in terms of the parameters in the recurrence relation. These results are brought to light by viewing (−1)nPn as the characteristic polynomial of a sign-symmetric tri-diagonal matrix of order n. Our findings are subsequently used to obtain new proofs for a number of bounds on the endpoints of the true and limit intervals of orthogonality for the sequence ¦pn¦.
Item Type:Article
Copyright:© 1987 Elsevier Science
Faculty:
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/69922
Official URL:http://dx.doi.org/10.1016/0021-9045(87)90038-4
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page